MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD 23G ETW X 7MM PEN NEEDLE¿ US

BD MEDICAL - DIABETES CARE BD 23G ETW X 7MM PEN NEEDLE¿ US
Catalog Number 47369802
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Markings/Labelling Problem (2911); Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7195609.Medical device expiration date: 2022-10-31.Device manufacture date: 2017-07-14.Medical device lot #: 7195611.Medical device expiration date: 2022-10-31.Device manufacture date: 2017-07-14.Medical device lot #: 7195612.Medical device expiration date: 2022-11-30.Device manufacture date: 2017-07-14.Medical device lot #: 8043985.Medical device expiration date: 2023-03-31.Device manufacture date: 2018-02-12.Medical device lot #: 7195605.Medical device expiration date: 2022-09-30.Device manufacture date: 2017-07-14.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd 23g etw x 7 mm pen needle¿ us there was a 100% inspection of five batches of the needles.The following defects were found in the inspection.Damaged or open unit package / seal where sterility is compromised (tear drop label); no label or missing label information or illegible; sterility (product not sterile).There were 10 occurrences.The following information was provided by the initial reporter: critical defects were identified during 100% inspection of five batches of bydureon dcp needles.Product post implementation of supplier corrective actions.The critical defects identified resulted in compromised sterility.All defects have been segregated from the batches per special instructions.Item: ndl dc 23g 7 mm eqw etw us.Az item number 7002401.Az specification: spec-899/spec-890.Supplier: becton dickinson.Supplier item code 47369802.Az batch number: 294340.Supplier lot: 7195609 (manufactured november 2017).Purchase order number: 4500087565.During 100% inspection of the batch of (b)(4) ea, 1 critical defect was identified for missing, damaged or defective label affecting sterility.One needle is not sealed.Az batch number: 294341.Supplier lot: 7195611 (manufactured november 2017).Purchase order number: 4500087565.During 100% inspection of the batch of (b)(4) ea, 2 critical defects were identified for missing, damaged or defective label affecting sterility.One needle has a punctured label and the other has a torn label.Az batch number: 298040.Supplier lot: 7195612 (manufactured december 2017).Purchase order number: 4500087566.During 100% inspection of the batch of (b)(4) ea, 4 critical defects were identified for missing, damaged or defective label affecting sterility.One needle is not sealed, and 3 needles have tears in the label.Az batch number: 299388.Supplier lot: 8043985 (manufactured may 2018).Purchase order number: 4500087566.During 100% inspection of the batch of (b)(4) ea, 1 critical defect was identified for missing, damaged or defective label affecting sterility.There is a needle puncture in the label.Item: ndl dc 23g 7 mm eqw etw ous.Az item number 1325328.Az specification: spec-899/spec-890.Supplier: becton dickinson.Supplier item code 47364902.Az batch number: 294625.
 
Additional Manufacturer Narrative
Correction: batch 7195605 was determined to have come from a seperate catalog number.An additional complaint has been opened and the batch will be included in mfr report # (b)(4).H.6.Investigation summary: customer returned (1) sealed 7mm, 23 pen needle from lot # 8043985, (4) open 7mm, 23g pen needles from lot # 7195612, (2) open 7mm, 23g pen needles from lot # 7195611, and (1) open 7mm, 23g pen needle from lot # 7195609.Customer states that the needle is not sealed and there are tears in the label.All returned pen needles were examined and no defects were observed on the sample from lot # 8043985.Three out of 4 samples from lot # 7195612 exhibited a torn tear drop label while the remaining sample exhibited an open seal on the tear drop label.Both samples from lot # 7195611 exhibited a torn tear drop label.The sample from lot # 7195609 exhibited an open seal on the tear drop label.A review of the device history record was completed for batch# 7195609.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200721872] noted that did not pertain to the complaint.A review of the device history record was completed for batch# 7195611.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200717779] noted for seal /damaged cover.A review of the device history record was completed for batch# 7195612.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.A review of the device history record was completed for batch# 8043985.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded: -confirmed: bd was able to duplicate or confirm the customer¿s indicated failure for lot # 7195611, 7195612, and 7195609.-unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure for lot # 8043985.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Batch #7195609, received 1 sample for an open seal.Review of the sample also shows damage on the bottom of the cover.There was a partial seal due to the damage on the bottom of the cover.Batch #7195611, received 2 samples for punctures.Review of the two samples shows the first sample appears to be from a cannula puncture and the second sample appears to be caused from shipping damage.Batch #7195612, received 4 samples for damage.Examination of samples shows that there were 2 samples with punctures that would leak, 1 sample with a minor scuff and 1 sample with a popped seal that was impacted from shipping.Capa:(b)(4) was opened on 09 oct 2017 to address an increase in customer complaints for open package/seal, hole/pierced/cut/torn foil, loose needle, fm biological, crushed/damaged cover, defective and needle thru label.Capa was closed effective on 09 jan 2019.
 
Event or Problem Description
It was reported that before use of the bd 23g etw x 7mm pen needle¿ us there was a 100% inspection of five batches of the needles.The following defects were found in the inspection.Damaged or open unit package / seal where sterility is compromised (tear drop label); no label or missing label information or illegible; sterility (product not sterile).There were 10 occurrences.The following information was provided by the initial reporter: critical defects were identified during 100% inspection of five batches of bydureon dcp needles product post implementation of supplier corrective actions.The critical defects identified resulted in compromised sterility.All defects have been segregated from the batches per special instructions.Item: ndl dc 23g 7mm eqw etw us az item number 7002401.Az specification: spec-899/spec-890.Supplier: becton dickinson supplier item code (b)(4).Az batch number: 294340.Supplier lot: 7195609 (manufactured november 2017).Purchase order number: (b)(4).During 100% inspection of the batch of 387,800 ea, 1 critical defect was identified for missing, damaged or defective label affecting sterility.One needle is not sealed.Az batch number: 294341.Supplier lot: 7195611.(manufactured november 2017) purchase order number: (b)(4).During 100% inspection of the batch of 230,400 ea, 2 critical defects were identified for missing, damaged or defective label affecting sterility.One needle has a punctured label and the other has a torn label.Az batch number: 298040 supplier lot: 7195612 (manufactured december 2017) purchase order number: (b)(4).During 100% inspection of the batch of 343,800 ea, 4 critical defects were identified for missing, damaged or defective label affecting sterility.One needle is not sealed, and 3 needles have tears in the label.Az batch number: 299388 supplier lot: 8043985 (manufactured may 2018) purchase order number: (b)(4).During 100% inspection of the batch of 457,200 ea, 1 critical defect was identified for missing, damaged or defective label affecting sterility.There is a needle puncture in the label.Item: ndl dc 23g 7mm eqw etw ous az item number (b)(4).Az specification: spec-899/spec-890.Supplier: becton dickinson supplier item code: (b)(4).Az batch number: 294625.

Brand Name
BD 23G ETW X 7MM PEN NEEDLE¿ US
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8620758
Report Number1920898-2019-00469
Device Sequence Number2257965
Product Code FMI
UDI-Device Identifier00382904736989
UDI-Public00382904736989
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number47369802
Device Lot NumberSEE H.10
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;